Concerns with using Kenalog/5fu (Photo)

I had Belliafill injections in my tear throughs eight months ago and I'm very unhappy with the results. I understand Bellafill is a permanent product but I am hoping that some of it may be scar tissue due to excessive swelling that I had in the beginning, I read a lot about the Kenalog/5FU combination for dissolving lumps. Would this be a good idea for me ? I am afraid of the side effects. Can 5fu be used alone ?

Doctor Answers 1

Dissolving Bellafill

Hi and thank you for your question! For this and a few other reasons, I don't recommend Bellafill for tear troughs and for any filler injections under the eyes, I stick to Restylane Silk, Volbella or Belotero. In your case, the strategy depends on how visible the lumps are. If not that much, then being patient can sometimes be the best approach. The collagen in Bellafill tends to break down over time and some of the lumps will hopefully go away on their own. Bellafill has a stimulatory components as well, but it has been designed in a way to reduce significant lump formation. If after waiting for sometime you don't see improvements, then you can discuss the options to break down the filler with an experienced physician, but at this time and if you had the injections recently and if the results do not bother you significantly, allowing more time might do the trick. I hope it helps and good luck! 

Dissolving Bellafill

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hi and thank you for your question! For this and a few other reasons, I don't recommend Bellafill for tear troughs and for any filler injections under the eyes, I stick to Restylane Silk, Volbella or Belotero. In your case, the strategy depends on how visible the lumps are. If not that much, then being patient can sometimes be the best approach. The collagen in Bellafill tends to break down over time and some of the lumps will hopefully go away on their own. Bellafill has a stimulatory components as well, but it has been designed in a way to reduce significant lump formation. If after waiting for sometime you don't see improvements, then you can discuss the options to break down the filler with an experienced physician, but at this time and if you had the injections recently and if the results do not bother you significantly, allowing more time might do the trick. I hope it helps and good luck! 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.